Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 150, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 25, 2017, 7:00 PM MDT for Cherry County, Grant County, Hooker County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2017, 7:00 PM MDT (01:00 UTC)
- Expired
- Jul 25, 2017, 7:45 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Grant County, NE, Hooker County, NE
The radar
The North Platte radar (KLNX), 65 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 2:22 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1341 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
039 WUUS53 KLBF 260100 SVRLBF NEC031-075-091-260145- /O.NEW.KLBF.SV.W.0150.170726T0100Z-170726T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 700 PM MDT TUE JUL 25 2017 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... South central Cherry County in north central Nebraska... Eastern Grant County in west central Nebraska... Hooker County in west central Nebraska... * Until 745 PM MDT * At 659 PM MDT, a severe thunderstorm was located near Whitman, or 30 miles west of Mullen, moving east at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Mullen, Whitman, Carr Lake, Duluth, Hire, Highway 97 crossing the Dismal River, Cogill Lake, Hecla, East Cody Lake and Weir. This includes the following highways... Highway 2 between mile markers 151 and 185. Highway 61 near mile marker 166. Highway 97 between mile markers 52 and 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4176 10150 4210 10174 4230 10100 4175 10104 TIME...MOT...LOC 0059Z 263DEG 22KT 4202 10163 HAIL...0.75IN WIND...60MPH $$ CDC
2 follow-up statements
208 WWUS53 KLBF 260129 SVSLBF Severe Weather Statement National Weather Service North Platte NE 729 PM MDT TUE JUL 25 2017 NEC031-075-091-260145- /O.CON.KLBF.SV.W.0150.000000T0000Z-170726T0145Z/ Cherry NE-Grant NE-Hooker NE- 729 PM MDT TUE JUL 25 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR SOUTH CENTRAL CHERRY...NORTHEASTERN GRANT AND HOOKER COUNTIES... At 729 PM MDT, a severe thunderstorm was located 8 miles east of Whitman, or 17 miles west of Mullen, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Mullen, Carr Lake, Hire, Highway 97 crossing the Dismal River, Hecla, East Cody Lake and Weir. This includes the following highways... Highway 2 between mile markers 163 and 185. Highway 97 between mile markers 52 and 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4176 10141 4217 10149 4230 10100 4175 10104 TIME...MOT...LOC 0129Z 263DEG 22KT 4204 10138 HAIL...<.75IN WIND...60MPH $$ CDC
247
WWUS53 KLBF 260138
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
738 PM MDT TUE JUL 25 2017
NEC031-075-091-260147-
/O.EXP.KLBF.SV.W.0150.000000T0000Z-170726T0145Z/
Cherry NE-Grant NE-Hooker NE-
738 PM MDT TUE JUL 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHERRY...
NORTHEASTERN GRANT AND HOOKER COUNTIES WILL EXPIRE AT 745 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
north central and west central Nebraska.
LAT...LON 4176 10141 4217 10149 4230 10100 4175 10104
TIME...MOT...LOC 0137Z 263DEG 22KT 4204 10133
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:55 PM MDT, 5 minutes earlier.
Area forecast discussion, Jul 25, 6:55 PM MDT, 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 755 PM CDT Tue Jul 25 2017 .UPDATE... Issued at 749 PM CDT Tue Jul 25 2017 Weather conditions have relaxed. The Heat Advisory and Red Flag Warning can be allowed to expire at 8 pm CDT. && .SHORT TERM...(This evening through Wednesday) Issued at 251 PM CDT Tue Jul 25 2017 A cold front will make it's way south into northwest Nebraska this evening, with the front through most of the forecast area of western and north central Nebraska by Wednesday morning. Several factors point toward a decent chance for thunderstorms tonight as the front crosses. 1) Moisture continues to increase this afternoon, with precipitable water values rising to over 1.5 inches prior to convective development. 2) Strong CAPE has developed across most of the area and will linger into this evening. 3) Mid level warm air advection and a 40kt southerly low level jet will help maintain convection through most of tonight. Limiting factor for severe storms late this afternoon and early evening will be the lack of the stronger winds aloft, but a speed max will cross the area mid to late evening tonight, and mid level winds will increase to around 40kt or so. This will likely aid in convection continuing through the night into the first half of Wednesday. Many areas of western and north central Nebraska are of course very dry, nevertheless some training of storms is possible as the front will be slow moving. This could lead to some locally heavy rain amounts, but flooding is unlikely due to the dry conditions. Cloudy skies and scattered showers will linger through Wednesday morning. Some sunbreaks should develop by afternoon as the mid levels dry out some. The big story will be the much cooler temperatures Wednesday, with highs in the lower to mid 80s. .LONG TERM...(Wednesday night through Tuesday) Issued at 251 PM CDT Tue Jul 25 2017 Western CONUS ridge will be in process of building Wednesday into Wednesday night and will extend from the Four Corners region- Southern Plains into the western Canadian Prairies at the start of the period. The ridge will continue to build through Friday, though anchored more over the Four Corners region into the Norther Plains as it retrogrades westward. Dry conditions are anticipated Thursday-Thursday night as surface high pressure moves into the Upper Midwest with a surface ridge extending south into the Central Plains by Thursday afternoon. Thereafter, next chance for precipitation is Friday afternoon-Friday night with isolated- scattered showers and thunderstorms possible as an embedded shortwave trough moves through. Highs are anticipated to be near seasonal normal values both Thursday and Friday. The upper level ridge will continue to build across the western CONUS, over the northern Intermountain West and Great Basin, this weekend and Monday. In general, a slight warming trend is anticipated into the new work week with temperatures returning into the upper 80s/around 90 Sunday and Monday. The western CONUS ridge looks likely then to persist through early next week/through Tuesday. Isolated/slight chances PoPs exist for showers and thunderstorms Saturday and Sunday, mainly in the afternoon and evening. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 618 PM CDT Tue Jul 25 2017 Thunderstorms across Nrn Nebraska are expected to spread east tonight and possible build south to around Nebraska highway 2. A strong thermal ridge, 15C, at 700mb will effectively cap thunderstorm development south of highway 2. Isolated storms may form along and south of I-80. Storm activity is expected to continue Wednesday morning east of highway 83 and north of highway 2. This activity should exit Ncntl Nebraska 18z-20z Wednesday. MVFR cigs are expected along and west of highway 83/north of highway 2 Wednesday morning. VFR cigs are expected in this region after 18z. && .FIRE WEATHER... Issued at 251 PM CDT Tue Jul 25 2017 Relative humidity currently around 20 to 35 percent across the Red Flag warning area with winds mainly to 20 mph. A Red Flag Warning is in place for this condition with no changes made at this time. Winds expected to see a slight increase, with gusts to 25 MPH, this afternoon. Also, thunderstorms anticipated across northwest and northern NEB. Thus critical fire weather conditions are expected late this afternoon and early this evening. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...CDC SHORT TERM...Taylor LONG TERM...ET AVIATION...CDC
Hazardous weather outlook, Jul 25, 6:55 PM MDT, 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 755 PM CDT Tue Jul 25 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-270100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 755 PM CDT Tue Jul 25 2017 /655 PM MDT Tue Jul 25 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are possible tonight as a cold front advances through western and north central Nebraska. Isolated to scattered severe thunderstorms will be possible with damaging wind gusts and large hail the main hazards. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorms are possible Wednesday from southwest Nebraska into north central Nebraska. However, no strong or severe thunderstorms are anticipated at this time. Friday and beyond, while thunderstorms are possible at this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 25, 3:30 PM MDT, 3 hours 30 minutes before
Special Weather Statement National Weather Service North Platte NE 330 PM MDT TUE JUL 25 2017 NEZ094-252230- Western Cherry NE- 330 PM MDT TUE JUL 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL 430 PM MDT... At 329 PM MDT, Doppler radar was tracking a strong thunderstorm near Medicine Lake, or 33 miles east of Gordon, moving northeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Medicine Lake. A severe thunderstorm watch remains in effect until 1000 PM MDT for north central Nebraska. LAT...LON 4263 10155 4270 10164 4289 10144 4272 10121 TIME...MOT...LOC 2129Z 241DEG 14KT 4269 10156 Kulik
Special weather statement, Jul 25, 6:01 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
701 PM CDT TUE JUL 25 2017
NEZ006-260045-
Keya Paha NE-
701 PM CDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KEYA PAHA COUNTIES
UNTIL 745 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norden, or 17 miles northwest of Springview, moving east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Norden and Burton.
This includes the following highways...
Highway 183 between mile markers 127 and 225.
Highway 12 between mile markers 27 and 39, and between mile markers
52 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
north central Nebraska.
LAT...LON 4292 9952 4280 10006 4297 10020 4299 10020
4300 10017 4300 9958
TIME...MOT...LOC 0001Z 257DEG 39KT 4295 10004
CDCSpecial weather statement, Jul 25, 6:42 PM MDT, 18 minutes before
Special Weather Statement National Weather Service North Platte NE 642 PM MDT TUE JUL 25 2017 NEZ023-094-260130- Grant NE-Western Cherry NE- 642 PM MDT TUE JUL 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY AND GRANT COUNTIES UNTIL 730 PM MDT... At 641 PM MDT, Doppler radar was tracking strong thunderstorms from near Hyannis to 10 miles southeast of Ashby. Movement was northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Hyannis, Ashby, Whitman, Duluth, Hire, Whitman Road crossing the North Branch of the Middle Loup River, Pratt Lake, Spring Valley Lake, Cogill Lake and Mother Lake. This includes the following highways... Highway 2 between mile markers 135 and 164. Highway 61 between mile markers 142 and 177. A severe thunderstorm watch remains in effect until 1000 PM MDT for north central and west central Nebraska. LAT...LON 4234 10140 4179 10144 4180 10193 4217 10200 TIME...MOT...LOC 0041Z 246DEG 28KT 4208 10179 4189 10182 CDC
Special weather statement, Jul 25, 6:44 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
744 PM CDT TUE JUL 25 2017
NEZ006-007-009-260130-
Rock NE-Keya Paha NE-Boyd NE-
744 PM CDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROCK...NORTHEASTERN
BROWN...NORTHWESTERN HOLT...KEYA PAHA AND SOUTHWESTERN BOYD COUNTIES
UNTIL 830 PM CDT...
At 744 PM CDT, Doppler radar was tracking strong thunderstorms from
8 miles east of Wewela to near Springview.
Movement was east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Springview, Burton, Nets Peak, Thomas Creek State Wildlife Management
Area, Mariaville, Mills, Brocksburg and Meadville.
This includes the following highways...
Highway 183 between mile markers 208 and 225.
Highway 12 near mile marker 40, and between mile markers 45 and 87.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
north central Nebraska.
LAT...LON 4299 9911 4263 9939 4269 9968 4273 9968
4273 9972 4275 9986 4300 9990 4300 9920
TIME...MOT...LOC 0044Z 287DEG 22KT 4299 9960 4276 9982
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:01 PM MDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jul 25, 6:42 PM MDT | Special Weather Statement | LBF | Grant | 48 min |
| Jul 25, 6:44 PM MDT | Special Weather Statement | LBF | Keya Paha | 46 min |
| Jul 25, 7:16 PM MDT | Special Weather Statement | LBF | Brown | 44 min |
| Jul 25, 7:45 PM MDT | Special Weather Statement | LBF | Keya Paha | 45 min |
| Jul 25, 7:47 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 43 min |
| Jul 25, 8:19 PM MDT | Special Weather Statement | LBF | Rock | 41 min |
| Jul 25, 8:42 PM MDT | Special Weather Statement | LBF | Chase, Perkins | 48 min |
| Jul 25, 8:53 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 36 min |
| Jul 25, 9:04 PM MDT | Special Weather Statement | LBF | Boyd, Holt | 41 min |
| Jul 25, 9:23 PM MDT | Special Weather Statement | LBF | Loup, Rock | 37 min |
| Jul 25, 9:36 PM MDT | Special Weather Statement | LBF | Keith | 39 min |
| Jul 25, 9:54 PM MDT | Special Weather Statement | LBF | Thomas | 51 min |
| Jul 25, 9:55 PM MDT | Special Weather Statement | LBF | Cherry | 50 min |
| Jul 25, 10:04 PM MDT | Special Weather Statement | LBF | Holt | 41 min |
| Jul 25, 10:14 PM MDT | Special Weather Statement | LBF | Logan | 46 min |
| Jul 25, 10:46 PM MDT | Special Weather Statement | LBF | Logan | 44 min |
| Jul 25, 10:52 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Logan, Thomas | 38 min |
| Jul 25, 11:25 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Custer, Loup, Rock | 50 min |
| Jul 26, 12:12 AM MDT | Special Weather Statement | LBF | Garfield | 48 min |
| Jul 26, 12:37 AM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 68 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.